Q:

What are potential side effects of taking potassium tablets?

A:

Quick Answer

The potential side effects of taking potassium supplements include vomiting, diarrhea, nausea, and abdominal or stomach discomfort, according to Drugs.com. If side effects occur, it is important to seek medical attention as quickly as possible.

Continue Reading
What are potential side effects of taking potassium tablets?
Credit: Sam Edwards OJO Images Getty Images

Full Answer

It is possible to overdose on potassium tablets, according to Drugs.com. The signs of an overdose include nervousness, confusion, shortness of breath, and stomach or abdominal pain. When overdosing on potassium, some people may experience an irregular heartbeat and tingling or numbness in the lips, feet or hands. Heavy or weak legs may also indicate an overdose. If any signs of an overdose occur, it is important to contact an emergency medical professional immediately.

People with high levels of potassium in their blood should not take potassium tablets, according to Drugs.com. Other conditions that may interact with potassium tablets include diabetes, Addison's disease, kidney failure and urinary tract infections.

People who take water pills or other diuretics should avoid taking potassium tablets, according to Drugs.com. Additionally, those who are dehydrated or have severe burns should not take potassium tablets. Since potassium may interact with other conditions, it is important to tell a doctor about any existing medical problems before taking it. Pregnant or nursing women should not take potassium tablets unless a doctor recommends them. Potassium tablets should only be taken as prescribed by a physician.

Learn more about Side Effects
Sources:

Related Questions

Explore